Drought, Adair
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Another dry and unseasonably warm month occurred across eastern Oklahoma in September. All of eastern Oklahoma experienced below average rainfall for the month, and a large portion of the area received less than 10 percent of monthly average precipitation amounts.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Another dry and unseasonably warm month occurred across eastern Oklahoma in September. All of eastern Oklahoma experienced below average rainfall for the month, and a large portion of the area received less than 10 percent of monthly average precipitation amounts. The continued dry weather, combined with unseasonably hot temperatures during the month, resulted in an expansion of drought conditions across the area. Exceptional drought (D4) conditions developed across portions of Osage, Washington, Nowata, Craig, Ottawa, Okfuskee, Okmulgee, McIntosh, Pittsburg, Haskell, Latimer, and Pushmataha Counties. Extreme drought (D3) conditions developed across much of the remainder of eastern Oklahoma during the month. Monetary damage estimates as a result of the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 31, 11:06 PM CST, 54 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1206 AM CDT Thu Sep 1 2022 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 942 PM CDT Wed Aug 31 2022 A few features of interest this evening...1...a weak surface boundary positioned west to east across Southeast Oklahoma...2...a frontal boundary stretched west to east across Northeast Oklahoma into Northwest Arkansas...and 3...an area of upper level low pressure/vort max in Northern Texas. Overnight tonight...the vort max is expected to begin lifting north northeast into Oklahoma which should lift the western side of the frontal boundary northward with it positioned more northwest to southeast across Northeast Oklahoma and Northwest Arkansas early Thursday morning. As the vort max lifts into Oklahoma there is at least a slight chance of additional showers and thunderstorms to develop overnight as the vort max interacts with the boundary in Southeast Oklahoma. Also overnight...scattered to broken cloud cover associated with the vort max should continue to spread across the CWA. At the same time...dewpoints look to increase some as the frontal boundary repositions across Northeast Oklahoma. These conditions should keep low temps in the upper 60s and lower 70s across much of the CWA...with low/mid 60s possible north/northeast of the front along the Kansas border into far Northwest Arkansas. For the evening update...have adjusted PoPs for tonight based on timing and movement of the vort max...and also made a few tweaks to low temps tonight based on the position of the frontal boundary/cloud cover. The rest of the forecast seems to be handling well at this time. && .LONG TERM... (Tomorrow through Wednesday) Issued at 212 PM CDT Wed Aug 31 2022 Shortwave trough currently over the north central Plains will rotate SSE across the forecast area tomorrow through Thursday. This feature along with convectively enhanced vort max currently over west TX will evolve into a persistent mid level trough with potential for weak mid level circulation residing over the local area. This along with expanding plume of deep moisture will lead to increasing daily coverage of showers and storms. Forecast wind fields remain weak through a deep layer and resultant slow moving cell motions will allow for locally heavy rainfall amounts. Temps will be impacted by the eventual coverage of precip / cloud cover which should keep high temps within a few degrees of seasonal normals. The overall pattern of weak mid level troughing overhead is likely to persist through the holiday weekend and into early next week. This weak forcing amidst deep moisture warrants a daily mention of showers and storms area wide. && .AVIATION... (06Z TAFS) Issued at 1204 AM CDT Thu Sep 1 2022 Scattered thunderstorms will occur Thursday afternoon and evening and may affect any of the TAF sites. Mainly VFR conditions will prevail outside of thunderstorm areas. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 72 91 70 / 20 20 20 20 FSM 90 72 89 70 / 40 30 40 20 MLC 85 70 88 69 / 60 30 50 20 BVO 94 69 93 67 / 20 20 20 20 FYV 87 67 85 65 / 20 20 30 20 BYV 89 68 85 67 / 20 20 30 20 MKO 87 69 86 68 / 30 20 40 20 MIO 92 68 89 66 / 20 20 20 20 F10 88 69 89 68 / 40 30 40 20 HHW 85 71 86 70 / 70 40 60 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20 LONG TERM....07 AVIATION...05
Hazardous Weather Outlook National Weather Service Tulsa OK 946 PM CDT Wed Aug 31 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 946 PM CDT Wed Aug 31 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Southeast Oklahoma. ONSET...After Midnight. DISCUSSION... A slight chance of showers and thunderstorms will become possible overnight tonight into early Thursday morning across southeast Oklahoma as an area of low pressure in Texas lifts into Oklahoma. Severe weather is not anticipated tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY THROUGH TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... An active weather pattern is expected to persist across eastern Oklahoma and northwest Arkansas through the weekend and into early next week, leading to daily thunderstorm potential. While organized severe weather is not expected at this time, a limited threat for both damaging winds and large hail will exist with the strongest storms late this week and into the weekend. Localized heavy rain may also occur. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
25 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, September 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051987, 1051988, 1051989, 1051990, 1051991, 1051992, 1051993, 1051994, 1051995, 1051996, 1051997, 1051998, 1051999, 1052000, 1052001, 1052002, 1052003, 1052004, 1052005, 1052006, 1052007, 1052008, 1052009, 1052010, 1052011.